Search tips
Search criteria 


Logo of postmedjPostgraduate Medical JournalVisit this articleSubmit a manuscriptReceive email alertsContact usBMJ
Postgrad Med J. 1999 January; 75(879): 32–34.
PMCID: PMC1741105

Hyponatraemia and seizures after ecstasy use


A patient presented to our unit with seizures and profound hyponatraemia after ingestion of a single tablet of ecstasy. The seizures proved resistant to therapy and ventilation on the intensive care unit was required. Resolution of the seizures occurred on correction of the metabolic abnormalities. The pathogenesis of seizures and hyponatraemia after ecstasy use is discussed. Ecstasy use should be considered in any young patient presenting with unexplained seizures and attention should be directed towards electrolyte levels, particularly sodium.

Keywords: ecstasy; seizures; hyponatraemia

Articles from Postgraduate Medical Journal are provided here courtesy of BMJ Group